Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


To give up medication for few moths?
Jul 20, 2011

Hi, I am diagnosed in 2006 and taking kaletra and combivir since then. My body is too tired and I give a pause to taking my medicines and control myself with viral load tests and cd4 cells counts. If some problems occures I will start to take it. I want to wait until my viral load goes up.Do you think that would be a problem...

Response from Dr. Frascino

Hi.

Drug holidays (or strategic treatment interruptions) are certainly very appealing to those of us who have been swallowing fistfuls of antiretrovirals day after day for many years and having to cope with the various side effects and toxicities associated with those agents. However, multiple clinical trials have demonstrated that taking a break from your HIV meds is a really really bad idea. See link below. I'd suggest you talk to your HIV specialist regarding your fatigue. Chances are he'll be able to help without your having to take the risk of being off antiretroviral therapy.

Good luck.

Dr. Bob

STI's... (STRUCTURED TREATMENT INTERRUPTIONS, STRATEGIC TREATMENT INTERRUPTIONS, STRUCTURED INTERMITTENT THERAPY, 2011) Jun 5, 2011


Previous
WE ARE BOTH POZ. CAN WE DUMP THE DAMN CONDOMS????????
Next
Difference between CD4 and Percentage (CD4 count versus CD4%, 2011) (LACK OF CD4 RESPONSE DESPITE TREATMENT, 2011)

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement